Abstract and Applied Analysis

Homoclinic Orbits for a Class of Nonperiodic Hamiltonian Systems

Wenping Qin, Jian Zhang, and Fukun Zhao

Full-text: Open access

Abstract

We study the following nonperiodic Hamiltonian system z ̇ = J H z ( t , z ) , where H C 1 ( R {\times} R 2 N , R ) is the form H ( t , z ) = ( 1 / 2 ) B ( t ) z z + R ( t , z ) . We introduce a new assumption on B ( t ) and prove that the corresponding Hamiltonian operator has only point spectrum. Moreover, by applying a generalized linking theorem for strongly indefinite functionals, we establish the existence of homoclinic orbits for asymptotically quadratic nonlinearity as well as the existence of infinitely many homoclinic orbits for superquadratic nonlinearity.

Article information

Source
Abstr. Appl. Anal., Volume 2012 (2012), Article ID 769232, 20 pages.

Dates
First available in Project Euclid: 14 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1355495680

Digital Object Identifier
doi:10.1155/2012/769232

Mathematical Reviews number (MathSciNet)
MR2903829

Zentralblatt MATH identifier
1244.34070

Citation

Qin, Wenping; Zhang, Jian; Zhao, Fukun. Homoclinic Orbits for a Class of Nonperiodic Hamiltonian Systems. Abstr. Appl. Anal. 2012 (2012), Article ID 769232, 20 pages. doi:10.1155/2012/769232. https://projecteuclid.org/euclid.aaa/1355495680


Export citation

References

  • V. Coti-Zelati and P. H. Rabinowitz, “Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials,” Journal of the American Mathematical Society, vol. 4, no. 4, pp. 693–727, 1991.
  • Y. H. Ding, “Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems,” Nonlinear Analysis. Theory, Methods & Applications, vol. 25, no. 11, pp. 1095–1113, 1995.
  • Y. H. Ding and M. Girardi, “Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign,” Dynamic Systems and Applications, vol. 2, no. 1, pp. 131–145, 1993.
  • W. Omana and M. Willem, “Homoclinic orbits for a class of Hamiltonian systems,” Differential and Integral Equations, vol. 5, no. 5, pp. 1115–1120, 1992.
  • P. H. Rabinowitz, “Homoclinic orbits for a class of Hamiltonian systems,” Proceedings of the Royal Society of Edinburgh, vol. 114, no. 1-2, pp. 33–38, 1990.
  • V. Coti-Zelati, I. Ekeland, and. Séré, “A variational approach to homoclinic orbits in Hamiltonian systems,” Mathematische Annalen, vol. 288, no. 1, pp. 133–160, 1990.
  • Y. H. Ding, “Multiple homoclinics in a Hamiltonian system with asymptotically or super linear terms,” Communications in Contemporary Mathematics, vol. 8, no. 4, pp. 453–480, 2006.
  • Y. H. Ding and M. Girardi, “Infinitely many homoclinic orbits of a Hamiltonian system with symmetry,” Nonlinear Analysis. Theory, Methods & Applications, vol. 38, no. 3, pp. 391–415, 1999.
  • Y. H. Ding and L. Jeanjean, “Homoclinic orbits for a nonperiodic Hamiltonian system,” Journal of Differential Equations, vol. 237, no. 2, pp. 473–490, 2007.
  • Y. H. Ding and S. J. Li, “Homoclinic orbits for first order Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 189, no. 2, pp. 585–601, 1995.
  • Y. H. Ding and C. Lee, “Existence and exponential decay of homoclinics in a nonperiodic superquadratic Hamiltonian system,” Journal of Differential Equations, vol. 246, no. 7, pp. 2829–2848, 2009.
  • Y. H. Ding and M. Willem, “Homoclinic orbits of a Hamiltonian system,” Journal of Applied Mathematics and Physics, vol. 50, no. 5, pp. 759–778, 1999.
  • H. Hofer and K. Wysocki, “First order elliptic systems and the existence of homoclinic orbits in Hamiltonian systems,” Mathematische Annalen, vol. 288, no. 3, pp. 483–503, 1990.
  • P. H. Rabinowitz and K. Tanaka, “Some results on connecting orbits for a class of Hamiltonian systems,” Mathematische Zeitschrift, vol. 206, no. 3, pp. 473–499, 1991.
  • E. Séré, “Existence of infinitely many homoclinic orbits in Hamiltonian systems,” Mathematische Zeitschrift, vol. 209, no. 1, pp. 27–42, 1992.
  • A. Szulkin and W. Zou, “Homoclinic orbits for asymptotically linear Hamiltonian systems,” Journal of Functional Analysis, vol. 187, no. 1, pp. 25–41, 2001.
  • K. Tanaka, “Homoclinic orbits in a first order superquadratic Hamiltonian system: convergence of subharmonic orbits,” Journal of Differential Equations, vol. 94, no. 2, pp. 315–339, 1991.
  • J. Wang, J. Xu, and F. Zhang, “Homoclinic orbits for superlinear Hamiltonian systems without Ambrosetti-Rabinowitz growth condition,” Discrete and Continuous Dynamical Systems, vol. 27, no. 3, pp. 1241–1257, 2010.
  • Y. H. Ding and B. Ruf, “Solutions of a nonlinear Dirac equation with external fields,” Archive for Rational Mechanics and Analysis, vol. 190, no. 1, pp. 57–82, 2008.
  • H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, vol. 18, North-Holland Publishing, Amsterdam, Holland, 1978.
  • D. E. Edmunds and W. D. Evans, Spectral Theory and Differential Operators, Clarendon Press, Oxford, UK, 1987.
  • T. Bartsch and Y. Ding, “Deformation theorems on non-metrizable vector spaces and applications to critical point theory,” Mathematische Nachrichten, vol. 279, no. 12, pp. 1267–1288, 2006.
  • M. Willem, Minimax Theorems, Birkhäuser, Berlin, Germany, 1996.